MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Difficult To Position (1467); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at medtronic¿s quality laboratory, the device was received with the capsule fully closed.The deployment knob retracted and advanced the capsule.The trigger moved to fully advanced and retracted positions and locked in place when released.The tip-retrieval mechanism was intact.The device was returned with the end cap/screw gear snap fit connected.A 3.5mm gap was observed between the distal edge of the capsule and the catheter tip of the inner member assembly.Several voids were observed over the nitinol reinforcing frame at the distal end and proximal end of the capsule.The proximal end of the capsule was observed to be separated.Conclusion: a lot history record (lhr) review was performed on the delivery catheter system (dcs) and there were no correlations/issues identified regarding manufacturing.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.The event indicated that, during deployment, the capsule separated.Fluoroscopic images were submitted by the account and confirmed the capsule separation.The delivery catheter system was returned for analysis; the capsule was observed to be separated.Additionally, voids were observed on the capsule, which indicated delamination between the capsule outer polymer and the nitinol frame.Voids typically occur when the capsule is subjected to a bending force potentially after tracking through tortuous anatomy, or if a valve has been misloaded.Capsule separations typically occurs due to excessive compressive forces applied during the valve loading process.This excessive compressive force is only experienced when the valve is loaded incorrectly.No fluoroscopic load check image/cine was submitted for review.Therefore it cannot be independently determined if the valve was correctly loaded onto the delivery catheter system.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, a non-medtronic introducer sheath was inserted.The delivery catheter system (dcs) nosecone and capsule were twisted to advance through the sheath.Additional twisting occurred to advance the system through the tortuous anatomy.Upon the attempt at deployment, a capsule separation was noted and the dcs was unable to deploy the valve.The dcs was withdrawn from the body.The nose cone and inner cannula held the capsule on the dcs as it was removed.A second valve was loaded to a second dcs and used for implant.No adverse patient effects were reported.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e. deere ave.
santa ana CA 92705
MDR Report Key7117528
Report Number2025587-2017-02435
Device Sequence Number16423776
Product Code NPT
UDI-Device Identifier00643169640337
UDI-Public00643169640337
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2018
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008450383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight88